Alert archive / Missouri / Wind Chill Advisories in 2015
Wind Chill Advisory 5, NWS Kansas City, MO
NWS Kansas City, MO issued this wind chill advisory at Feb 22, 2015, 3:22 AM CST for 17 counties in Missouri. It took effect at Feb 23, 2015, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2015, 3:22 AM CST (09:22 UTC)
- In effect from
- Feb 23, 2015, 12:00 AM CST
- Expired
- Feb 23, 2015, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
Counties Adair County, MO, Chariton County, MO, Daviess County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Howard County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Randolph County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 157 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
134 WWUS43 KEAX 220922 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 322 AM CST SUN FEB 22 2015 MOZ002>008-014>017-023>025-032-033-040-222230- /O.NEW.KEAX.WC.Y.0005.150223T0600Z-150223T1500Z/ NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-DAVIESS- GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-LINN MO-MACON-CHARITON-RANDOLPH- HOWARD- INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY... STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA... SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN 322 AM CST SUN FEB 22 2015 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY. * LOCATION...MUCH OF NORTH-CENTRAL AND NORTHEASTERN MISSOURI. * WIND CHILLS...BETWEEN 15 AND 20 DEGREES BELOW ZERO. * WINDS...NORTHEAST WINDS BETWEEN 5 TO 10 MPH. * IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
3 follow-up statements
000 WWUS43 KEAX 222107 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 307 PM CST SUN FEB 22 2015 MOZ002>008-014>017-023>025-032-033-040-231000- /O.CON.KEAX.WC.Y.0005.150223T0600Z-150223T1500Z/ NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-DAVIESS- GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-LINN MO-MACON-CHARITON-RANDOLPH- HOWARD- INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY... STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA... SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN 307 PM CST SUN FEB 22 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY. * LOCATION...MUCH OF NORTH-CENTRAL AND NORTHEASTERN MISSOURI. * WIND CHILLS...BETWEEN 15 AND 20 DEGREES BELOW ZERO. * WINDS...NORTHEAST WINDS BETWEEN 5 TO 10 MPH. * IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
044 WWUS43 KEAX 230938 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 338 AM CST MON FEB 23 2015 MOZ002>008-014>017-023>025-032-033-040-231500- /O.CON.KEAX.WC.Y.0005.000000T0000Z-150223T1500Z/ NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-DAVIESS- GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-LINN MO-MACON-CHARITON-RANDOLPH- HOWARD- INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY... STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA... SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN 338 AM CST MON FEB 23 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * LOCATION...MUCH OF NORTH-CENTRAL AND NORTHEASTERN MISSOURI. * WIND CHILLS...BETWEEN 15 AND 20 DEGREES BELOW ZERO. * WINDS...NORTHEAST WINDS BETWEEN 5 TO 10 MPH. * IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
268 WWUS43 KEAX 231504 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 904 AM CST MON FEB 23 2015 ...TEMPERATURES WARMING UP THIS MORNING CAUSING WIND CHILL ADVISORY TO COME TO AN END... MOZ002>008-014>017-023>025-032-033-040-231615- /O.EXP.KEAX.WC.Y.0005.000000T0000Z-150223T1500Z/ NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-DAVIESS- GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-LINN MO-MACON-CHARITON-RANDOLPH- HOWARD- INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY... STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA... SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN 904 AM CST MON FEB 23 2015 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. WITH WINDS GENERALLY BEING RATHER LIGHT THIS MORNING AND TEMPERATURES MODESTLY RISING THROUGH THE MORNING WIND CHILL VALUES ACROSS THE AREA HAVE RISEN ABOVE THE 10 BELOW MARK...THUS ALLOWING THE WIND CHILL ADVISORY TO COME TO AN END. TEMPERATURES THROUGH THE DAY WILL NOT GET VERY WARM AS DAY TIME HIGHS WILL ONLY REACH THE UPPER TEENS TO LOWER 20S. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 21, 10:59 PM CST, 4 hours 23 minutes earlier.
Area forecast discussion, Feb 21, 10:59 PM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1059 PM CST Sat Feb 21 2015 .DISCUSSION... Issued at 342 PM CST SAT FEB 21 2015 Short Term (Tonight through Monday night): Main concern in the short term will be for very cold wind chills overnight tonight into tomorrow morning and for cold overnight lows and wind chills Sunday night into Monday morning and Monday night into Tuesday morning. A cold front is analyzed this afternoon extending from Kansas City to Macon. This cold front will continue to sink south through the remainder of the afternoon. Cold air has been lagging behind this front how ever cold air advection will be on the increase tonight. Mid-level clouds will be our ally tonight as they will keep temperatures from bottoming out but, the aforementioned CAA will allow lows to dip into the upper single digits and teens. Factoring in the modest northerly winds the wind chill values will range from 5 above to 10 below zero. Tomorrow an upper level shortwave will move west and south of the area keeping precipitation out of the forecast area. However, the system will provide for increase cloud cover and with continued CAA, highs will be in the teens and lower 20s...some 25 degrees below normal. Sunday night a 1046mb Arctic high will move from the northern Plains setting up directly over the area. Lows will drop to 5 above zero to 5 below zero. Winds will be light but will still support wind chills from 5 to 15 below zero. High pressure will remain over the forecast area Monday keeping highs in the mid teens to mid 20s. the high pressure ridge will sink south and east of the area Monday night. Winds will begin to pick up from the southwest keeping lows in the upper single digits to mid teens. But, the southwest winds will allow winds chills to again drop to 5 above to five below zero. Extended Range (Tuesday - Saturday): Beyond today, Tuesday will be the warmest day of the forecast period. This will be due to the relaxation of northwest flow aloft. However, temperatures will still be 5-10 degrees below normal in the mid 30s to lower 40s. Late Tuesday into Tuesday night, a upper level trough moving through the Great lakes will force a cold front through the local area. This will usher in colder air and set the stage for the first shot of snow in the extended time period late Wednesday into Wednesday night. This will be due to an upper level trough digging south through the northern Rockies. A piece of shortwave energy will eject out ahead of this trough and slide southeast through the central Plains. Snow is expected to develop and slide southeast through Kansas into western Missouri. Have tailored precipitation with chance POPs across the western CWA and slights across the east. At this time it appears an inch or two of snow will be possible especially across eastern Kansas and western Missouri. Another Arctic high will build in behind this system on Thursday continuing the cold temperatures trend on Thursday and Friday as highs remain mainly in the 20s. Models are hinting at the potential for another snow storm Friday night into Saturday however, model spread is high, leading to low confidence at this time. The models all depict the aforementioned trough digging through the Northern Rockies earlier in the week finally ejecting out from the eastern Rockies Friday night/early Saturday. The operational GFS takes the system south of the forecast area with just like snow possible. However, the GFS ensemble would keep the area dry. The EC on the otherhand, would push a lead shortwave ahead of the main trough, through the area Friday night and Saturday with more accumulating snow. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1054 PM CST SAT FEB 21 2015 VFR conditions expected through the forecast period with increased northerly winds gusting to 20kts at times. Will see bkn to sct layer through the overnight hours, extending through the afternoon. These will gradually lift near the end of the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...73 AVIATION...Welsh
Hazardous weather outlook, Feb 21, 2:53 PM CST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 253 PM CST SAT FEB 21 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-222100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 253 PM CST SAT FEB 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY COLD TEMPERATURES WILL BE POSSIBLE MONDAY MORNING WITH WIND CHILL VALUES DROPPING INTO THE FIVE TO FIFTEEN BELOW ZERO RANGE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
Nearby
Wind Chill Advisories in Missouri, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.